MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM SOLA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM SOLA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11410231
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: reporting facility did not provide a contact name.The facility phone number is (b)(6).H3, h6: siemens healthineers has initiated an investigation of the reported event.The investigation is ongoing.A supplemental report will be submitted if additional information is obtained upon the completion of the investigation.H6: code 4756 was utilized for component code because not enough information was provided to siemens to determine what system component, if any, may have contributed to the complaint event.
 
Event or Problem Description
Siemens healthineers was notified that a patient sustained an injury of unknown severity during a hamstring attachment bilateral mri examination with the magenetom sola system.Siemens healthineers was informed that the patient had redness on his lower back and an approximately 2cm burn on his penis.The severity of the burn is unknown to siemens healthineers as of the date of this report.Additional information has been requested from the customer facility regarding the event, extent of the patient¿s injury, and any medical treatment provided.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers has completed the investigation of the reported event.It was initially communicated that a patient sustained burns of unknown severity on his lower back and penis during a hamstring attachment bilateral mri examination.Additional information was received stating there was no serious injury associated with this issue.It was stated that a patient reported about a heating sensation close to the pelvis region during his examination.The examination was paused, the patient was examined for redness in the thigh area and additional distance cushions were added.The patient continued the examination.When the patient complaint about the heating sensation a second time, the examination was aborted.After the examination, redness was visible at the lower back and at the patient's penis/foreskin.The burn was treated with ice and burn cream.Siemens healthineers experts analyzed the images generated during the patient¿s examination.The complete examination of the patient¿s thigh lasted 33.6 min with an active scanning time of 22.3 min.No abnormality was found which would indicate a system malfunction.The complete measurement was performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E., the maximum applied sar was 77.6 % of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 33.4 wmin/kg which is clearly below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).The system and the used coils were checked by the siemens healthineers service engineer and found to be in specification.In summary no hardware or software problem was found which would explain the patient's redness on penis and the lower back.Unfortunately, no clear root cause could be determined.The redness on the penis might have been caused by skin-to-skin contact between the penis and the thigh.According to the questionnaire, the penis was positioned on the patient's abdomen on the right.The provided mr images show little distance between the penis and the thigh.The formation of rf current loops based on skin-skin contact might lead to more injuries and should be avoided by using distance cushions.This effect and the preventive measure are described in the magnetom family operator manual.It was stated in the questionnaire, that padding had already been used and that the patient was re-positioned with additional padding after the patient informed the operator about the heating sensation.Perhaps the patient padding / patient gown (underwear) in the area of concern might still be improved.Instructions provided in the operator manual regarding correct patient positioning, must always be followed to avoid such incidents in the future.Always position the patient so that the patient¿s arms are aligned with the torso and ensure that hands, arms, and legs do not touch (minimum distance: 5 mm).Ensure that the minimum distance of 5 mm is maintained between patient and tunnel covering.To ensure distance, use positioning aids, e.G., blankets made of linen, cotton, or paper, or dry material that is permeable to air.This complaint has been closed with no additional measures.

Brand Name
MAGNETOM SOLA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
or rittigfeld 1
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19335
4843234198
MDR Report Key18570131
Report Number3002808157-2024-00002
Device Sequence Number20961734
Product Code LNH
UDI-Device Identifier04056869217864
UDI-Public04056869217864
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K232535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11410231
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient SexMale